THERE are no death cases that can be directly linked to the Covid-19 vaccines administered under the National Covid-19 Immunisation Programme from its launch on Feb 24 up to Nov 20, says Deputy Health Minister II Datuk Aaron Ago Dagang.
He said this was the outcome of the casualty assessment through post-mortems, although there were 530 reported deaths among vaccine recipients during the period.
“A total of 51,842,386 vaccine doses were administered during the period involving vaccines such as (those from) Pfizer, Sinovac and AstraZeneca.
“There were 21,136 complaints lodged with the central reporting system and 93.3% were for light to medium adverse effects such as sore arms where the jab was administered, fever and headaches, with those complaining recovering within a few days.
“A total of 1,549 cases were deemed serious as these required admissions to the hospital for observation and treatment that lasted for several days, and of the serious cases, 530 deaths were reported.
“After a thorough and detailed investigation which also includes post-mortems, it was found that the deaths were not directly linked to the vaccines,” he said to an oral question from R. Sivarasa (PH-Sungai Buloh) on the outcome of the Health Ministry’s monitoring of Covid-19 vaccine recipients, including the death cases and negative effects linked to the vaccines.
On booster shots, Ago acknowledged that there was still some hesitancy among some Malaysians on mixing vaccines.
As such, he said the government recently approved the use of vaccines such as Pfizer and Sinovac as booster shots.
To a question from Dr Kelvin Yii (PH-Bandar Kuching) on the status of the investigation into the death of a student in Perak last month after getting his second vaccine dose, Ago said he was informed that the family refused to allow a post-mortem to be conducted.
It was reported that the 15-year-old student from SMK Gunung Rapat died a day after receiving his second dose on Oct 24.
The student had suffered breathing difficulties and an initial autopsy found there was spontaneous bronchospasm.